Skip to main content
×
×
Home

Extrapyramidal Disorders After Prolonged Phenothiazine Therapy

  • P. F. Kennedy (a1), H. I. Hershon (a2) and R. J. McGuire (a3)
Extract

Motor disorders occurring in association with phenothiazine therapy have been widely appreciated and investigated since the advent of these drugs in the early nineteen-fifties. Published works have indicated that between 20 and 40 per cent of patients treated with phenothiazines exhibit signs of extrapyramidal dysfunction (Denham, 1961; Ayd, 1961). However, the relationship between treatment variables and the frequency of these motor disorders is not a simple one. Many factors are likely to have aetiological significance, and it seems that their occurrence is more a reflection of personal idiosyncrasy than of chemical structure, dosage or duration of treatment (Lancet, 1964).

Copyright
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The British Journal of Psychiatry
  • ISSN: 0007-1250
  • EISSN: 1472-1465
  • URL: /core/journals/the-british-journal-of-psychiatry
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 6 *
Loading metrics...

* Views captured on Cambridge Core between 29th January 2018 - 28th May 2018. This data will be updated every 24 hours.

Extrapyramidal Disorders After Prolonged Phenothiazine Therapy

  • P. F. Kennedy (a1), H. I. Hershon (a2) and R. J. McGuire (a3)
Submit a response

eLetters

No eLetters have been published for this article.

×

Reply to: Submit a response


Your details


Conflicting interests

Do you have any conflicting interests? *